Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Suggest treatment for acid reflux and stomach digestion problems

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2003
Answered : 873 Questions
Hi, I am a 41 year old woman in good shape and over the last 2 week started having digestion problems. It started around 10 days ago with occasional floating stools and for the last 4 days, every time I eat I have acid reflux (symptoms such as gas, belching). Once or twice a day it feels like my stomach is being punch a little-discomfort. At time, it seems better but at 8 pm my stomach starts to gurgle very loudly. This is all very uncommon for me. I have never had digestion issues prior to this. I have started a probiotic (4 days now) but have seen no change. Thank yo for your help.XXXX I also tried a digestive enzyme before lunch and at very slowly. I thought I was fine but now I am burping up acid.
Posted Tue, 25 Feb 2014 in Digestion and Bowels
Answered by Dr. Vaddadi Suresh 23 minutes later
Brief Answer: I would suggest you to take some antacids Detailed Answer: Hi, From your symptoms, I figure that you developed acidity in your stomach. This probably was secondary to your gut infection, featured by floating stools and gurgling sounds. Probiotics and digestive drugs may not help you as it is not the problem with your digestion process, but is with excess acid production and its reflux back into your esophagus. I would suggest you to take some antacids which are available over the counter like ranitidine or lansoprazole or famotidine for a week. I am sure, you will be free of symptoms in a couple of days. Wish you all the best.
Above answer was peer-reviewed by
Follow-up: Suggest treatment for acid reflux and stomach digestion problems 4 hours later
Hello-Thank you so much for your expert advice. I had one more question. It seems that after 6 pm, I can eat without getting gas and acid reflux pains but the gurgling in my stomach is so loud. Do you know why this would be?
Answered by Dr. Vaddadi Suresh 1 hour later
Brief Answer: just a diurnal variation Detailed Answer: Hi , That gurgling without any pain abdomen is just a diurnal varivariation of acid production. As you have less ph in your stomach in the morning , you have more symptoms , which gradually relents as day passes. Mind you , it varies from person to person , and is not a standard rule. I hope you will be relieved of your symptoms after using the antacids. All the best.
Above answer was peer-reviewed by
Follow-up: Suggest treatment for acid reflux and stomach digestion problems 44 hours later
Do the antacids help with long term symptoms or do they just help with relief? Should I be patient and wait a week so the antacids can do their job (I got rantidine). Yesterday I felt better-today not as much...but I did drink coffee in the morning. I will cut back on that tomorrow a.m. Thanks again-I tend to get so curious about why my body is not acting in it's usual way. I eat very healthy and drink plenty of water during the day.
Answered by Dr. Vaddadi Suresh 5 hours later
Brief Answer: take ranitidine twice a day Detailed Answer: Hi , Take Ranitidine 300 twice a day. It helps you both over short term and long term. Better avoid coffee and tea as they provoke symptoms. You can also take a pro kinetic like domperidone and lastly the probiotic.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor